Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

December 11, 2021Alcorn County, Mississippi; Hardin County, Tennessee

NWS Memphis, TN issued this special weather statement at Dec 11, 2021, 4:07 AM CST for Alcorn County, Mississippi; Hardin County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 4:07 AM CST (10:07 UTC)
Expired
Dec 11, 2021, 4:30 AM CST
In force
23 min
Issued by
NWS Memphis, TN
Hail
0.25 in
Wind
40

Counties Alcorn County, MS, Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
4.8
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS84 KMEG 111007
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
407 AM CST Sat Dec 11 2021
 
MSZ005-006-TNZ091-092-111030-
Tishomingo MS-Alcorn MS-McNairy TN-Hardin TN-
407 AM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northwestern
Tishomingo, Alcorn, southeastern McNairy and Hardin Counties through
430 AM CST...

At 407 AM CST, Doppler radar was tracking a strong thunderstorm near
Theo, or near Corinth, moving northeast at 70 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Corinth, Savannah, Pickwick Landing State Park, J P Coleman State
Park, Burnsville, Glen, Pickwick Dam, Theo, Shiloh, Walnut Grove,
Pineflat, Hinkle, Olive Hill, Farmington, Eastview, Michie, Guys,
Ramer, Stantonville and Kossuth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee. A Tornado Watch also remains in
effect until 1100 AM CST for northeastern Mississippi.

&&

LAT...LON 3501 8820 3491 8815 3475 8860 3476 8874
      3486 8875 3486 8877 3498 8880 3536 8801
      3501 8798
TIME...MOT...LOC 1007Z 236DEG 61KT 3488 8860 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

SMW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Dec 11, 3:20 AM CST, 47 minutes earlier.

Area forecast discussion, Dec 11, 3:20 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
320 AM CST Sat Dec 11 2021

.DISCUSSION...

Skies remain cloudy across much of the Mid-South early this
morning with temperatures ranging from the mid 60s to mid 70s. A
cold front was currently moving across southeast Missouri and into
north central Arkansas. A large area of showers and thunderstorms
continues to move across much of west Tennessee and north
Mississippi. Some of the thunderstorms have been severe and a
Tornado Watch remains for much of the area until 5 AM CST.

As the cold front moves through the region this morning, more
thunderstorms will develop ahead of the front. Some of the
thunderstorms could be severe with damaging winds as the main
threat with an isolated tornado still possible. Most of the
showers and thunderstorm activity will be out of the region by
early afternoon. Temperatures will turn colder behind the cold
front with highs today ranging from the lower 50s to around 70
degrees.

High pressure will build into the region from the west tonight
bringing a return to dry weather. Temperatures will turn chilly
tonight with lows Sunday morning in the upper 20s to lower 30s. By
Sunday...high pressure will be centered over the Mid-South with
dry continuing. Temperatures will be close to normal on Sunday
with highs in the low to mid 50s. By Sunday evening, the surface
high will be well east of the region. This will allow winds to
shift to a more southerly direction. Temperatures will not be as
cold Sunday night with lows Monday morning in the low to mid 30s.

With high pressure remaining east of the region on Monday, more
dry weather is expected. Temperatures will be warmer on Monday
with highs in the mid 50s to mid 60s. Dry weather is expected to
continue into Monday night with temperatures remaining above
normal.

By Tuesday, a warm front will lift through the region bringing a
chance of showers with it. Behind the warm front, dry weather will
return for Tuesday night and Wednesday. Temperatures will be quite
warm for early December for Tuesday night through Wednesday night.

A cold front will approach the region Thursday bringing more
showers and isolated thunderstorms to the region. The front is
expected to stall out across the Mid-South on Friday with more
showers and thunderstorms expected. Temperatures will remain
mainly above normal for both Thursday and Friday.

ARS

&&

.AVIATION...
For 06Z TAF Cycle

A couple lines of thunderstorms moving through the Mid-South at
this time. The first line is strong convection with wind generally
from the south-southwest and the second line is associated with
a frontal system. When frontal system moves through there will be
a wind shift to have Northwest winds. Winds will be gusty for the
next few hours with gusts near 40 kt. After front winds will still
be gusty yet gusts will be around 25 kt. TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Dec 10, 2:36 PM CST, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
236 PM CST Fri Dec 10 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-112245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
236 PM CST Fri Dec 10 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a moderate to slight risk across the Mid-South this
evening. Strong to severe thunderstorms will be possible late this
afternoon and throughout the overnight hours. Tornadoes, damaging
winds, and large hail will be the main hazards from any severe
storms that develop. Locally heavy rainfall will be possible as
well.

Strong southerly winds will affect the Mid-South today and tonight
with gusts over 30 mph at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a marginal risk for severe thunderstorms early Saturday
morning, mainly across portions of northeast Mississippi. Damaging
wind will be the primary hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening and tonight.
Please relay any information about observed severe weather to
the NWS.

In the hours before

Local storm report, Dec 11, 2:12 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 AM CST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND GST     PARSONS                 35.65N  88.12W
12/11/2021  E60 MPH          DECATUR            TN   EMERGENCY MNGR

&&

MJ
Local storm report, Dec 11, 2:14 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
214 AM CST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     3 W LEXINGTON           35.65N  88.45W
12/11/2021                   HENDERSON          TN   EMERGENCY MNGR

            WIDESPREAD DAMAGE TO TREES AND POWERLINES ALONG HIGHWAY
            412 JUST WEST OF LEXINGTON.

&&

MJ
Special weather statement, Dec 11, 2:26 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
226 AM CST Sat Dec 11 2021

TNZ054-055-090>092-110900-
Hardeman TN-Henderson TN-Decatur TN-McNairy TN-Hardin TN-
226 AM CST Sat Dec 11 2021

...Strong thunderstorms will impact portions of southeastern
Henderson, southeastern Hardeman, McNairy, Hardin and southern
Decatur Counties through 300 AM CST...

At 226 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Linden to near Selmer.
Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Savannah, Selmer, Big Hill Pond State Park, Adamsville, Decaturville,
Sardis, Pickwick Dam, Morris Chapel, Shiloh, Pocahontas, Olive Hill,
Montgomery, Crump, Scotts Hill, Bethel Springs, Eastview, Michie,
Guys, Ramer and Saltillo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for western
Tennessee.

&&

LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
      3530 8802 3530 8799 3500 8829 3500 8892
      3538 8841 3537 8837 3540 8835 3542 8836
      3567 8802 3562 8804 3551 8797 3549 8798
      3547 8803 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0826Z 256DEG 20KT 3568 8796 3513 8859

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SMW
Local storm report, Dec 11, 2:44 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
244 AM CST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     HAIL             2 NNE EAST MEMPHIS      35.16N  89.86W
12/11/2021  E0.88 INCH       SHELBY             TN   STORM CHASER

&&

MJ
Special weather statement, Dec 11, 3:21 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
321 AM CST Sat Dec 11 2021

TNZ055-091-092-110945-
Decatur TN-McNairy TN-Hardin TN-
321 AM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northeastern
McNairy, central Hardin and southern Decatur Counties through 345 AM
CST...

At 321 AM CST, Doppler radar was tracking a strong thunderstorm over
Adamsville, or 8 miles west of Savannah, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Savannah, Adamsville, Olive Hill, Morris Chapel, Crump, Saltillo,
Stantonville, Good Hope, Right, Phillips, Old Lawton, Pleasant Grove,
Hurley, Walkertown, Olivehill, Cerro Gordo, Thurman, Hickory Flats,
Mount Vinson and New Lawton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for western
Tennessee.

&&

LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
      3533 8802 3530 8802 3529 8798 3518 8798
      3511 8845 3529 8851 3553 8798 3551 8797
      3549 8798 3547 8803 3544 8804 3543 8803
      3541 8797
TIME...MOT...LOC 0921Z 242DEG 42KT 3524 8838

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SMW
Special weather statement, Dec 11, 4:07 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
407 AM CST Sat Dec 11 2021

MSZ005-006-TNZ091-092-111030-
Tishomingo MS-Alcorn MS-McNairy TN-Hardin TN-
407 AM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northwestern
Tishomingo, Alcorn, southeastern McNairy and Hardin Counties through
430 AM CST...

At 407 AM CST, Doppler radar was tracking a strong thunderstorm near
Theo, or near Corinth, moving northeast at 70 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corinth, Savannah, Pickwick Landing State Park, J P Coleman State
Park, Burnsville, Glen, Pickwick Dam, Theo, Shiloh, Walnut Grove,
Pineflat, Hinkle, Olive Hill, Farmington, Eastview, Michie, Guys,
Ramer, Stantonville and Kossuth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee. A Tornado Watch also remains in
effect until 1100 AM CST for northeastern Mississippi.

&&

LAT...LON 3501 8820 3491 8815 3475 8860 3476 8874
      3486 8875 3486 8877 3498 8880 3536 8801
      3501 8798
TIME...MOT...LOC 1007Z 236DEG 61KT 3488 8860

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SMW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:46 PM CSTSevere Thunderstorm WarningMEGTunica44 min
Dec 10, 11:25 PM CSTSevere Thunderstorm WarningMEGDeSoto9 min
Dec 10, 11:48 PM CSTSevere Thunderstorm WarningMEGDeSoto, Marshall42 min
Dec 11, 12:46 AM CSTSevere Thunderstorm WarningMEGTunica44 min
Dec 11, 12:48 AM CSTSevere Thunderstorm WarningMEGDeSoto, Tunica42 min
Dec 11, 2:12 AM CSTAreal Flood AdvisoryMEGDeSoto, Tunica3 hr
Dec 11, 2:41 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall49 min
Dec 11, 2:44 AM CSTAreal Flood AdvisoryMEGDeSoto2 hr
Dec 11, 2:51 AM CSTFlash Flood WarningMEGDeSoto2 hr
Dec 11, 2:55 AM CSTSevere Thunderstorm WarningMEGPanola, Tallahatchie, Yalobusha50 min
Dec 11, 3:03 AM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah42 min
Dec 11, 3:19 AM CSTAreal Flood AdvisoryMEGBenton, Marshall, Tippah3 hr
Dec 11, 3:59 AM CSTSevere Thunderstorm WarningMEGLafayette, Lee, Pontotoc, Union31 min
Dec 11, 4:03 AM CSTFlash Flood WarningMEGCalhoun, Lafayette, Lee, Pontotoc, Prentiss, Tallahatchie and 3 more2 hr
Dec 11, 4:21 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo39 min
Dec 11, 4:25 AM CSTTornado WarningMEGItawamba, Prentiss, Tishomingo35 min
Dec 11, 4:55 AM CSTAreal Flood AdvisoryMEGAlcorn, Prentiss, Tippah, Tishomingo3 hr
Dec 11, 4:58 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo47 min
Dec 11, 5:12 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo33 min
Dec 11, 5:56 AM CSTSpecial Weather StatementMEGMonroe79 min
Dec 10, 7:28 PM CSTTornado Warning EmergencyTornado observedConsiderable damage threatMEGDyer, Lake, Lauderdale47 min
Dec 10, 8:04 PM CSTTornado Warning EmergencyTornado observedCatastrophic damage threatMEGDyer, Lake, Obion41 min
Dec 10, 8:28 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGLake, Obion30 min
Dec 10, 9:24 PM CSTTornado WarningMEGLauderdale51 min
Dec 10, 9:25 PM CSTSevere Thunderstorm Warning Considerable damage threatMEGTipton50 min
Dec 10, 9:52 PM CSTTornado WarningMEGDyer, Lake, Obion38 min
Dec 10, 10:01 PM CSTTornado WarningMEGDyer, Haywood, Lauderdale44 min
Dec 10, 10:27 PM CSTTornado WarningMEGCrockett, Dyer, Gibson, Obion, Weakley48 min
Dec 10, 10:34 PM CSTTornado WarningMEGObion27 min
Dec 10, 10:59 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGHenry, Weakley46 min
Dec 10, 11:20 PM CSTSevere Thunderstorm WarningMEGDyer, Lauderdale15 min
Dec 10, 11:37 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGHenry27 min
Dec 10, 11:41 PM CSTAreal Flood AdvisoryMEGDyer, Gibson, Henry, Lauderdale, Obion, Weakley3 hr
Dec 10, 11:52 PM CSTTornado WarningMEGShelby, Tipton34 min
Dec 11, 12:05 AM CSTTornado WarningMEGShelby22 min
Dec 11, 12:26 AM CSTSpecial Weather StatementMEGHenry34 min
Dec 11, 12:30 AM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby, Tipton30 min
Dec 11, 12:35 AM CSTAreal Flood AdvisoryMEGShelby4 hr
Dec 11, 12:36 AM CSTTornado Warning Tornado observedMEGFayette, Hardeman, Haywood24 min
Dec 11, 12:56 AM CSTAreal Flood AdvisoryMEGHenry, Weakley3 hr
Dec 11, 12:57 AM CSTSevere Thunderstorm WarningMEGCarroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more48 min
Dec 11, 12:59 AM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby31 min
Dec 11, 1:25 AM CSTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Gibson, Hardeman and 2 more65 min
Dec 11, 1:30 AM CSTSpecial Weather StatementMEGFayette, Hardeman30 min
Dec 11, 1:32 AM CSTTornado WarningMEGCarroll, Chester, Henderson, Madison28 min
Dec 11, 1:53 AM CSTTornado WarningMEGBenton, Carroll, Decatur, Henderson25 min
Dec 11, 2:26 AM CSTSpecial Weather StatementMEGDecatur, Hardin, McNairy34 min
Dec 11, 3:21 AM CSTSpecial Weather StatementMEGHardin24 min
Dec 11, 3:30 AM CSTTornado WarningMEGHardin, McNairy21 min
Dec 11, 4:32 AM CSTSpecial Weather StatementMEGHardin28 min
Dec 11, 6:56 AM CSTWind AdvisoryMEGBenton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more5 hr
Dec 10, 6:07 PM CSTTornado WarningMEGCraighead, Poinsett38 min
Dec 10, 6:39 PM CSTTornado WarningMEGCraighead, Greene, Mississippi, Poinsett51 min
Dec 10, 7:06 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGCraighead, Greene, Mississippi39 min
Dec 10, 8:14 PM CSTTornado WarningMEGCraighead, Greene34 min
Dec 10, 8:20 PM CSTTornado WarningMEGCross, Poinsett40 min
Dec 10, 8:57 PM CSTTornado WarningMEGCraighead, Poinsett48 min
Dec 10, 8:59 PM CSTTornado WarningMEGCraighead, Crittenden, Cross, Poinsett31 min
Dec 10, 9:18 PM CSTTornado WarningMEGCraighead, Mississippi, Poinsett42 min
Dec 10, 9:39 PM CSTAreal Flood AdvisoryMEGCraighead, Cross, Poinsett3 hr
Dec 11, 12:02 AM CSTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis43 min
Dec 11, 1:43 AM CSTSpecial Weather StatementMEGPhillips32 min

Nearby

Special Weather Statements in Mississippi, 2021Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.